English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

Uniformly Rotating Rings in General Relativity

MPS-Authors

Ansorg,  Marcus
Geometric Analysis and Gravitation, AEI-Golm, MPI for Gravitational Physics, Max Planck Society;

External Ressource
No external resources are shared
Fulltext (public)

226816.pdf
(Publisher version), 160KB

Supplementary Material (public)
There is no public supplementary material available
Citation

Fischer, T., Horatschek, S., & Ansorg, M. (2005). Uniformly Rotating Rings in General Relativity. Monthly Notices of the Royal Astronomical Society, 364(3), 943-947. doi:10.1111/j.1365-2966.2005.09629.x.


Cite as: http://hdl.handle.net/11858/00-001M-0000-0013-4D98-D
Abstract
In this paper, we discuss general relativistic, self-gravitating and uniformly rotating perfect fluid bodies with a toroidal topology (without central object). For the equations of state describing the fluid matter, we consider polytropic as well as completely degenerate, perfect Fermi gas models. We find that the corresponding configurations possess similar properties to the homogeneous relativistic Dyson rings. On one hand, there exists no limit to the mass for a given maximal mass–density inside the body. On the other hand, each model permits a quasi-stationary transition to the extreme Kerr black hole.